Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 331, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2007, 10:00 PM CDT for Cotton County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 10:00 PM CDT (03:00 UTC)
- Expired
- Jun 7, 2007, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3921 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 21.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 080300 SVROUN OKC033-080345- /O.NEW.KOUN.SV.W.0331.070608T0300Z-070608T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1000 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COTTON COUNTY IN SOUTHWEST OKLAHOMA... * UNTIL 1045 PM CDT * AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF COOKIETOWN...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 60 MPH ARE LIKELY. * LOCATIONS IN THE WARNING INCLUDE COOKIETOWN AND WALTERS. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 19. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3432 9846 3425 9845 3429 9814 3448 9816 $$ 30
1 follow-up statement
000 WWUS54 KOUN 080333 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1032 PM CDT THU JUN 7 2007 OKC033-080345- /O.CON.KOUN.SV.W.0331.000000T0000Z-070608T0345Z/ COTTON OK- 1032 PM CDT THU JUN 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR COTTON COUNTY... AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES EAST OF WALTERS...MOVING EAST AT 20 MPH. * THE THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN IN RURAL AREAS OF COTTON COUNTY. HAIL UP TO THE SIZE OF NICKELS IS LIKELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3435 9828 3427 9825 3429 9814 3443 9816 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:30 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 7, 9:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT THU JUN 7 2007 TSTM DEVELOPMENT HAS BEEN MUCH MORE SPARSE ACROSS THE CWA THAN ANTICIPATED EARLIER TODAY AS STRONG CAP AND WEAK CONVERGENCE LIMITED DEVELOPMENT. A FEW STRONG STORMS HAVE MANAGED TO DEVELOP IN FAR SW OK AND THESE STORMS HAVE BEGUN TO INCREASE IN INTENSITY A BIT. COLD FRONT CONTINUES TO CHARGE SWD THROUGH KANSAS EARLY THIS EVENING AND RADAR AND MESONET SHOW FRONT NOW MOVING INTO FAR NW PORTIONS OF THE FA...A BIT FASTER THAN PROGGED. STILL THINK THAT MORE WIDESPREAD TSTM ACTIVITY WILL DEVELOP AND FRONT PUSHES SWD INTO MOIST AIRMASS ACROSS CENTRAL AND EASTERN PARTS OF THE CWA. THUS WILL ADJUST GRIDS TO REFLECT MORE ISOLD ACTIVITY THIS EVENING BECOMING MORE WIDESPREAD AFTER MIDNIGHT. AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT THU JUN 7 2007 .DISCUSSION... SETTING UP TO BE AN ACTIVE EVENING ACROSS THE AREA. LARGE STORM SYSTEM ACROSS UPPER MID WEST INTO THE PLAINS WILL PRODUCE QUITE A BIT OF SEVERE WX TODAY AND TONIGHT. SHOULD SEE SCATTERED STRONG TO SEVERE STORMS DEVELOP LATE THIS AFTN ALONG DRY LINE... WHICH WILL BE NEAR OR JUST NORTH OF THE I-44 CORRIDOR BY LATE THIS AFTN AND IS EXPECTED TO REMAIN IN THIS GENERAL LOCATION THROUGH MUCH OF THE EVENING. BY LATER THIS EVENING AS COLD FRONT CATCHES THE DRY LINE AND ADDITIONAL UPPER SUPPORT MOVES OUT INTO THE PLAINS... MORE WIDESPREAD ACTIVITY IS EXPECTED ACROSS SOUTHEAST QUADRANT OF CWA. FRONT IS EXPECTED TO PUSH SOUTH INTO NORTH TEXAS FRIDAY MORNING WITH BETTER CHANCES SHIFTING SOUTH OF THE AREA BY TOMORROW AFTN. WAA PATTERN SETS UP ACROSS THE PLAINS FRI NIGHT MAKING FOR QUICK RETURN OF LOW LEVEL MOISTURE AND ADDITIONAL SHOWER/TSTM DEVELOPMENT OVER AREA. THINGS BEGIN TO DRY OUT BY LATE IN THE WEEKEND/EARLY NEXT WEEK... ALTHOUGH WEST TO SOUTHWEST MID LEVEL FLOW MAY ALLOW STORMS THAT DEVELOP ACROSS THE HIGH PLAINS TO APPROACH NORTHWEST OKLAHOMA. WARMER WX CONT THROUGH MUCH OF NEXT WEEK... BEFORE PERHAPS ANOTHER WEAK SFC FRONT PUSHES SOUTH INTO THE AREA BY THU OR FRI OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 79 62 85 / 50 10 20 30 HOBART OK 61 79 63 88 / 20 10 30 30 WICHITA FALLS TX 67 82 65 89 / 30 30 20 30 GAGE OK 50 78 54 85 / 10 0 20 30 PONCA CITY OK 59 77 58 82 / 30 10 20 20 DURANT OK 72 81 68 89 / 40 50 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/30
Hazardous weather outlook, Jun 7, 8:00 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT THU JUN 7 2007
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
800 PM CDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE FROM PONCA CITY TO
EL RENO TO LAWTON TO SEYMOUR TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING AND
OVERNIGHT HOURS.
IMPACTS...
HAIL UP TO THE SIZE OF BASEBALLS AND WIND GUSTS TO 70 MPH ARE
POSSIBLE WITH THE MOST INTENSE STORMS. A TORNADO IS STILL POSSIBLE
WITH THE STRONGEST SUPERCELL STORMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS...WITH
OPERATIONS POSSIBLY LASTING WELL INTO THE NIGHT.
DISCUSSION...
A DRY LINE WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS EVENING. THE AIR MASS EAST OF THE DRY LINE REMAINS
VERY UNSTABLE...AND THIS COUPLED WITH MODERATE TO STRONG VERTICAL
WIND SHEAR WILL CONTINUE TO SUPPORT STORM DEVELOPMENT.
SUPERCELLS...WHICH WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...
DAMAGING STRAIGHT LINE WINDS... AND PERHAPS A TORNADO...WILL BE MOST
LIKELY BETWEEN NOW AND 10 PM NEAR AND EAST OF THE I-44 CORRIDOR FROM
WICHITA FALLS TO DUNCAN TO OKLAHOMA CITY...WITH A LOWER CHANCE OF
STORMS NORTHEASTWARD TOWARD THE STILLWATER AREA.
TOWARD AND AFTER MIDNIGHT...A COLD FRONT WILL SURGE SOUTHWARD AND
OVERTAKE THE DRY LINE. THUNDERSTORMS WILL LIKELY BECOME MORE
WIDESPREAD AS THIS OCCURS...WITH VERY LARGE HAIL AND DAMAGING WINDS
CONTINUING TO BE THE MAIN CONCERNS. THE TORNADO THREAT WILL DIMINISH
AS STORMS BECOME UNDERCUT BY COLD AIR BEHIND THE FRONT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...95 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE MENTIONED COLD FRONT IS EXPECTED TO STALL OVER NORTHERN TEXAS
FRIDAY...BEFORE MOVING BACK NORTH AS A WARM FRONT ON SATURDAY.
SEVERE WEATHER WILL BE POSSIBLE NEAR AND NORTH OF THIS BOUNDARY
FRIDAY AND SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
24/SMITHIn the hours before
Special weather statement, Jun 7, 8:18 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 818 PM CDT THU JUN 7 2007 OKZ037-TXZ086-080145- TILLMAN OK-WICHITA TX- 818 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA COUNTY AT 818 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TILLMAN AND WICHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 7, 8:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT THU JUN 7 2007 OKZ039-080145- STEPHENS OK- 825 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CORUM AT 825 PM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 7, 8:41 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 841 PM CDT THU JUN 7 2007 OKZ037-080200- TILLMAN OK- 841 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TILLMAN COUNTY AT 841 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 7, 9:04 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 904 PM CDT THU JUN 7 2007 OKZ044-080230- COTTON OK- 904 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF WALTERS AT 904 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 7, 9:09 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 909 PM CDT THU JUN 7 2007 OKZ037-080230- TILLMAN OK- 909 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF GRANDFIELD AT 909 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 7, 9:43 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 943 PM CDT THU JUN 7 2007 OKZ039-080300- STEPHENS OK- 943 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CORUM AT 943 PM CDT...MOVING NORTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WAS LOCATED ACROSS EASTERN COTTON COUNTY AND IF IT HOLDS TOGETHER WILL MOVE INTO WESTERN STEPHENS COUNTY BY 10 PM. SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 48 min |
| Jun 7, 9:50 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 40 min |
| Jun 7, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 48 min |
| Jun 7, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 48 min |
| Jun 7, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.